I am very new to this so please excuse me if i have put things in the wrong places.
My dad has had diabetes (Type 2)now aged 86 for the past 25 years - firstly under control with diet, then tabs and when he was diagnosed with another immune disorder some 10 years ago they put him on Prednisone. When that happened he was then put on insulin to manage his diabetes. It appears that the levemir makes him alomst nauseated and so fatigued and fogged in the head - he cannot literally stay awake - almost like he has sleeping sickness. he has been tested for everything under the sun - and they diagnose him as healthy beyond his years apart from his diabetes.
Before being on levemir he was on Lantus and this was even worse for him. Mum organises his insulin rotuines and the docs just do not believe that he is so debilitated within 1 hour of taking insulin. He can awake feeling alive and well, and within 30 mins to 60 mins he has become a vegetable, feeling ill and so tired that he cannot function.
Whilst being 86, when he feels well he is a vibrant and healthy man...he has sailed for many years and he has strength well beyond other men for his age. Prior to levemir jab he can be singing, fun, active, planning his day but after the levemir jab he is vegetative.
We have been playing with his insulin out of desperation. Docs suggested he has 32 units per day.....this was usually in the morning but it obliterated his day totally, until the evening when he started to feel normal again. So his last few years in his retirement have been spent fighting this exhaustion.
He now has 18 units at 10pm (then wakes with levels 0f 7 to 9 ish...he then peaks at lunchtime around 15, and then his levels reduces by 6/7pm to 12 before bed often. If he has more insulin at night he feels sicker/more tired in the morning when he awakes.
He has been having 12 units in morning, but is then sick. We have been trying to reduce the morning dose but worried that he peaks so much in the lunchtime/day. His breaky is usually very weak coffee, cottage cheese with some pawpaw, 1 toast with sparse honey. We have been trying to introduce a better protein breakfast but he just feels like it in just not worth it.
Does anyone else have this reaction with levemir...is it the levemir??? We have NO DOUBT that it is due to our trials. My mum feels like she is now poisoning him with this drug.....docs have been useless
Please needing all advice and help...moimoi and daughter!!!!